01-30-2006, 02:39 PM #1
Accutane and bald spots (Please Help)
I am looking for some advice from people who have used Accutane.
My son is 15 and suffers from acne. The doctor as placed him on a course of Accutane at 40mg per day.
He has been on it now for two weeks and the acne is clearing, however I have noticed two small bald spots in his head. He also has chapped lips.
The doctor says that if it gets worse we are to return. But I am concerned.
He is only 15 and I have been doing some research on the web and find that hair loss is common and can be permanent.
Should I take him off them myself?
Will his hair grow back?
Your advice is welcome.
Last edited by oldandgrim; 01-31-2006 at 01:18 AM.
01-30-2006, 03:16 PM #2
I am going to have to sign out now (you know Work and all that)
But please leave your comments and replies. Your advice will be most welcome
Thanks in advance
01-30-2006, 09:05 PM #3
I took accutane at around that age. If your son's acne is serious, my guess is that accutane is the only drug that is going to clear it up. Bad acne can cause serious scars and that's not something your son will want to deal with. That being said however, I haven't broken out once since I finished taking it. It's definitely a drug that needs to be kept an eye on. When I was taking it I was required to do blood tests every once is awhile to make sure it wasn't affecting my liver.
I'm also not sure what you mean by sour lips, but if you're referring to excessively chapped then that is normal. Get him some lip protection and make sure he is CONSTANTLY using it.
My advice would be to return to the dermatologist to see what they think. They're the experts, most of us aren't. Maybe a lower dose would do him better. I don't know, but they would.
01-30-2006, 10:33 PM #4Originally Posted by hawktribal
It would also dry out her skin mildly and it was hardly noticable, but she was obsessed about that too and would spend hours stressing out over it.
It did not cause hairloss with her, but this is probably only a side effect that mainly effects men.
Below are three links. One person claims that the hairloss due to accutane is temporary and one person claims it's permanent.
Hairsite.com and bosley.com list accutane as a medication that causes hair loss, see the links below:
01-31-2006, 01:20 AM #5
Thank for the replys.
01-31-2006, 10:36 AM #6
bump for more replys
Users Browsing this Thread
There are currently 1 users browsing this thread. (0 members and 1 guests)